MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT HEMODIALYSIS CATH, ST, W/MI/GUIDEWIRE, AIRGUARD, 14.5 23CM; DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 HEMOSPLIT HEMODIALYSIS CATH, ST, W/MI/GUIDEWIRE, AIRGUARD, 14.5 23CM; DIALYSIS CATHETER
Model Number 5743730
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The sample was not returned to the manufacturer for evaluation; however, a video was provided for review.The investigation of the reported event is currently underway.Expiry date (05/2021).
 
Event or Problem Description
It was reported that prior to a port placement, upon opening the package the introducer needle was allegedly misassembled in the kit.The procedure was completed using another device.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: this is the first complaint reported to date for this product and lot, therefore a device history record review is not required.Investigation summary: the sample was not returned for evaluation; however, one video was provided for review.The investigation is inconclusive for incorrect component, as the introducer needle in the video is consistent with the 21 g needle that is included in the kit, and the packaging and rest of components were not visible in the video.The investigation is confirmed for attempting to insert a standard guidewire into an introducer needle designed for a 0.018 in.Diameter guidewire, as the introducer needle in the video has a clear hub which is consistent with a 21 g introducer needle, and the guidewire hoop in the video has a triple clip and a black marking is visible on the guidewire which is consistent with the standard 0.038 in.Diameter guidewire that is included with the kit.A definitive root cause could not be determined.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.The instructions for use states that, a (common steps) catheters must be inserted under strict aseptic conditions.If using a micropuncture set, insert the flexible end of the microintroducer guidewire into the needle.Advance the microintroducer guidewire as far as appropriate.Verify correct positioning, using fluoroscopy or ultrasound.Gently withdraw and remove the needle, while holding the guidewire in position.Caution: if the microintroducer guidewire must be withdrawn while the needle is inserted, remove both the needle and wire as a unit to prevent the needle from damaging or shearing the guidewire.Advance the small sheath and dilator together as a unit over the microintroducer guidewire, using a slight rotational motion.Advance the unit into the vein as far as appropriate.Withdraw the dilator and microintroducer guidewire, leaving the small sheath in place.Warning: place a thumb over the orifice of the sheath to minimize blood loss and risk of air aspiration.The current labelling indicating that, this kit is a microintroducer kit contain 0.018 & 0.038 in.Guidewire.With use of 0.018 in.Guidewire & 21g needle in this kit, the user could prevent this issue.H10: d4 (expiry date: 05/2021), g3, h6 (method).H11: b5, h6 (result and conclusion).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during the procedure, the operator found the introducer needle was not aligned with the kit specification.The procedure was completed using another device.There was no reported patient injury.

Brand Name
HEMOSPLIT HEMODIALYSIS CATH, ST, W/MI/GUIDEWIRE, AIRGUARD, 14.5 23CM
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11115574
Report Number3006260740-2020-21163
Device Sequence Number3596105
Product Code MSD
UDI-Device Identifier00801741013287
UDI-Public(01)00801741013287
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5743730
Device Catalogue Number5743730
Device Lot NumberREDU0487
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/09/2020
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date01/05/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;